MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM282810
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Handling Problem (3265)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: lung disease, osteopenia, glaucoma.Patient medications include but are not limited to: albuterol, budesonide, carvediol according to the instructions for use (ifu) for the gore® tag® thoracic endoprosthesis; adverse events that may occur include, but are not limited to include: stent graft: incomplete deployment.
 
Event or Problem Description
On (b)(6) 2022, this patient underwent endovascular treatment of a penetrating aortic ulcer and a gore® tag® conformable thoracic stent graft with active control system (ctag ac) was implanted.It was reported that the physician loosened and turned the gray secondary deployment handle and pulled back to deploy the device to it¿s full diameter but the deployment line got stuck after having only been pulled out about an inch.The physician then pulled back harder and the deployment line broke.The lockwire and angulation assemblies were removed with the device delivery system.A balloon catheter was then advanced to balloon the device to full expansion.The procedure was concluded with full expansion of the device and successful placement where intended.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device delivery catheter and deployment system were returned to gore for evaluation and showed the following: the secondary deployment line (sdl) that remained connected to the secondary deployment knob measured approximately 114.5cm.This is significantly shorter than the approximate 144.4cm sdl attached to the deployment knob of a fully deployed secondary sleeve on a separate device.The core and outerwrap of the fiber appear to have experienced tensile forces and are not indicative of a clean cut.The length of the returned sdl is indicative of the line breaking, supporting the physician¿s observation of the device was not fully deployed following secondary deployment.Secondary deployment not occurring is likely due to the secondary deployment line breaking.The deployment line appears to have broken due to tensile forces.The cause of the secondary deployment line breaking could not be confirmed with the available information.No process failure mode could be confirmed, and no manufacturing deficiencies were identified during the device evaluation.No capa request is required and events will continue to be monitored by gore.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13318141
Report Number2017233-2022-02684
Device Sequence Number5028388
Product Code MIH
UDI-Device Identifier00733132646937
UDI-Public00733132646937
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberTGM282810
Device Catalogue NumberTGM282810
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG